Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 206, NWS Austin/San Antonio, TX

June 16, 2007Uvalde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 16, 2007, 3:14 AM CDT for Uvalde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2007, 3:14 AM CDT (08:14 UTC)
Expired
Jun 16, 2007, 6:15 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 51 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 8.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2212 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
2085 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 160816
FFWEWX
TXC463-161115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
314 AM CDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  UVALDE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 615 AM CDT

* AT 311 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  THUNDERSTORM ACROSS NORTHERN UVALDE COUNTY. THESE RAINS ARE FALLING
  OVER AREAS THAT HAS ALREADY RECEIVED HEAVY RAINS. RUNOFF WILL BE
  RAPID LEADING TO FLASH FLOODING IN THE UTOPIA...RIO FRIO...CONCAN
  AND REAGAN WELLS AREAS AND ALONG THE FRIO RIVER.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REAGAN
  WELLS...MONTELL...GARNER STATE PARK AND CONCAN

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 2938 10006 2937 9960 2961 9951 2960 10004

$$
1 follow-up statement
000 
WGUS74 KEWX 160838
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
336 AM CDT SAT JUN 16 2007

TXC463-161115-
UVALDE TX-
336 AM CDT SAT JUN 16 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
UVALDE COUNTY...

AT 328 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS THE NORTHERN 
HALF OF UVALDE COUNTY. MOVEMENT WAS EAST SOUTHEAST AT 15 MPH. RAINFALL
RATES WERE ESTIMATED AT 1 TO 2 INCHES AN HOUR.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REAGAN
WELLS...MONTELL...GARNER STATE PARK AND CONCAN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2932 10006 2931 9949 2961 9951 2960 10004

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 12:05 AM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 16, 12:05 AM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 AM CDT SAT JUN 16 2007

.UPDATE...
BASED ON EXTRAPOLATION OF STORMS HAVE EXTENDED SEVERE THUNDERSTORM
WATCH 398 SOUTHEAST TO A LLANO TO BANDERA TO UVALDE TO CRYSTAL
CITY TO EL INDIO LINE. CONVECTIVE PARAMETERS SUGGEST SEVERE STORMS
POSSIBLE FURTHER TO THE SOUTHEAST OF ORIGINAL WATCH AREA. EXPECT
THAT SEVERE THREAT WILL DIMINISH AROUND 3 AM AND HEAVY RAIN THREAT
WILL CONTINUE INTO THE MORNING HOURS. OTHERWISE, ONGOING FORECASTS
GENERALLY ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 1147 PM CDT FRI JUN 15 2007/

AVIATION...
NO CHANGE FROM THE PRIOR DISCUSSION. THE MASSIVE THUNDERSTORM
COMPLEX IS MOVING SOUTHEAST ACROSS THE HILL COUNTRY AND WILL REACH
KDRT AROUND 06Z...AND KAUS-KHYI ARND 09Z. MVFR CIGS WILL DEVELOP
FROM KSSF TO KAUS. STABLE VFR CONDITIONS WILL PREVAIL AFTER THE
TSTM COMPLEX EXITS THE AREA ARND 15Z-17Z. SCATTERED TO NUMEROUS
THUNDERSTORMS WILL REDEVELOPING AROUND 21Z AND CONTINUE BEYOND 00Z.

PREV DISCUSSION... /ISSUED 717 PM CDT FRI JUN 15 2007/

UPDATE...
HAVE UPDATED FORECASTS TO INCLUDE SEVERE THUNDERSTORM WATCH 398
FOR EDWARDS AND VAL VERDE COUNTIES THROUGH 08Z OR 3 AM CDT
SATURDAY MORNING. A BOUNDARY EXTENDS ACROSS THE WESTERN HILL
COUNTRY INTO THE EDWARDS PLATEAU. NATIONAL WEATHER SERVICE RADAR
SHOWS SHOWERS AND THUNDERSTORMS DEVELOPING FROM WEST OF SAN ANGELO
TO THE TRANS PECOS REGION AHEAD OF SHORT-WAVE ROTATING AROUND THE
UPPER LOW SLOWLY DRIFTING SOUTH OVER WESTERN TEXAS. OTHERWISE,
ONGOING FORECASTS ON TRACK WITH ONLY SOME RE-ESTABLISHMENT OF THE
SENSIBLE WEATHER GRIDS FOR TONIGHT.

PREV DISCUSSION... /ISSUED 635 PM CDT FRI JUN 15 2007/

AVIATION...
VFR SKIES WILL HOLD UNTIL 09Z. HOWEVER, A CLUSTER OF THUNDERSTORMS
WEST OF KDRT WILL MOVE EAST ACROSS KDRT BETWEEN 04Z AND 08Z.
WHILE THIS ACTIVITY IS GOING ON, MVFR CIGS WILL DEVELOP FROM KSSF
TO KAUS. SHOWER ACTIVITY WILL APPROACH THE KSSF TO KAUS CORRIDOR
BY 10Z AND CONTINUE MOVING EAST OUT OF THE TERMINAL AREAS BY 17Z.
STABLE VFR CONDITIONS WILL GRADUALLY DETERIORATE WITH SCATTERED
TO NUMEROUS THUNDERSTORMS REDEVELOPING AROUND 21Z. THE
THUNDERSTORM ACTIVITY WILL CONTINUE BEYOND 00Z.

PREV DISCUSSION... /ISSUED 240 PM CDT FRI JUN 15 2007/

DISCUSSION...FLASH FLOOD WATCH ISSUED FOR ALL OF SOUTH CENTRAL TEXAS
FROM MIDNIGHT TONIGHT THROUGH MIDNIGHT SUNDAY. UPPER LOW WILL MIGRATE
SOUTHWARD TONIGHT AND SATURDAY WITH THUNDERSTORMS TRANSLATING SOUTHEAST
(WITH THE DISTURBANCES) OVER THE WATCH AREA. ADDITIONAL RAINS AND
THUNDERSTORMS ARE FORECAST SUNDAY THROUGH MONDAY AS THE BROAD
UPPER LOW STALLS OVER NORTH AND CENTRAL TEXAS. RIDGING WILL BEGIN
BUILDING IN FROM THE WEST MONDAY NIGHT AND TUESDAY AS RAINS
DIMINISH FROM WEST TO EAST. SOME WIDELY SCATTERED TO ISOLATED SEA
BREEZE SHOWERS MAY INFILTRATE THE EASTERN SECTIONS OF THE CWA
WEDNESDAY THROUGH FRIDAY, BUT MUCH OF THE AREA WILL BE UNDER THE
DOMINATION OF A STRONGLY SUBSIDENT UPPER RIDGE CENTERED OVER WEST
TEXAS. TEMPERATURES WILL BE A LITTLE BELOW NORMAL SATURDAY AND
SUNDAY ACROSS THE HILL COUNTRY AND NORTHERN PORTIONS OF SOUTH
CENTRAL TEXAS DUE TO THE RAIN COOLED AIR. AREAS WEST AND SOUTH OF
SAN ANTONIO WILL SEE READINGS NEAR NORMAL (NEAR 90 TO THE MID
90S). AS STRONGER RIDGING BUILDS IN EARLY NEXT WEEK DAYTIME HIGH
TEMPERATURES WILL SOAR ABOVE NORMAL ACROSS THE MIDDLE RIO GRANDE
PLAINS TO THE WESTERN PLATEAU WITH NEAR NORMAL READINGS ELSEWHERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  87  71  84  73 /  70  60  80  60  50
AUSTIN BERGSTROM INTL AIRPORT  72  84  71  85  74 /  70  60  80  60  50
DEL RIO INTL AIRPORT           76  95  76  96  76 /  40  20  40  20  10
SAN ANTONIO INTL AIRPORT       74  89  73  87  75 /  50  50  80  50  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

04/06

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 11:18 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde57 min
Jun 15, 11:24 PM CDTFlash Flood WarningEWXEdwards, Val Verde3 hr
Jun 16, 12:11 AM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde64 min
Jun 16, 12:56 AM CDTSevere Thunderstorm WarningEWXReal49 min
Jun 16, 2:12 AM CDTSevere Thunderstorm WarningEWXBandera, Kerr48 min
Jun 16, 2:31 AM CDTSevere Thunderstorm WarningEWXKendall44 min
Jun 16, 2:46 AM CDTFlash Flood WarningEWXGillespie3 hr
Jun 16, 6:32 AM CDTFlash Flood WarningEWXEdwards4 hr
Jun 16, 10:35 AM CDTFlash Flood WarningEWXEdwards115 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.